My 88 year old mother is in Hospice care. She has been prescribed a pain medication. One side effect (said the Hospice Nurse) had caused my mother to feel that she is in more pain than she actually is (hallucination). She had gotten too much of the said pain medication built up into her system (not an actual overdose) and since then she has been in worst pain than before. The Hospice nurse since then prescribed a stronger long-lasting pain medication, a sedative, and another medication to perk her up during the day and continues using the same pain medication that caused her hallucination. I'm left with the impression that she may not be in as much pain as she thinks she is and the medications are causing her to be in a worse state than she actually is. Is it possible that they are mistaken and making her condition worse via the medications? Because a week and a half ago she was able to use her commode with assistance. Now she cannot bare being turned in bed. Before she could have a coherent conversation. Now she is in a dream-like state and muttering. I can only imagine that the only way to find out what her real status is is to find another medical program that would reevaluate her condition. This would be difficult to do wouldn't it? Or are they doing the right thing? Or perhaps I am not willing to admit to myself that my mother is dying and there is nothing that can be done about it? Also, it is hard for me to believe/understand that her condition is deteriorating this rapidly. ***I did not know if it was necessary/appropriate to include specific details of mother's illness and medications being administered.